My side effects on Tecfidera

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

My side effects on Tecfidera

Postby Tif » Fri Sep 13, 2013 11:47 am

I started tecfidera on April 23rd. I've had increased overall weakness, walking is worse, extremely fatigued, blurry vision (noticed couldn't read bottom of screen), flushing, off balance more so, I'm hearing a loud high pitched noise (pop my ears to lessen), my ears are 'plugged' all of the time and feelings of anger. Anyone else having this many or similar? Thanks.
Tif
Family Member
 
Posts: 72
Joined: Fri Sep 13, 2013 8:34 am

Advertisement

Re: My side effects on Tecfidera

Postby xpsychiatricmd » Sat Sep 14, 2013 8:16 am

Extreme fatigue, sleepiness and not sharp cognitively. Even taking a stimulant.
xpsychiatricmd
Family Member
 
Posts: 57
Joined: Wed Oct 31, 2012 1:04 pm
Location: Brevard County,FL.

Re: My side effects on Tecfidera

Postby Ladymac » Sun Sep 22, 2013 6:03 am

Hi Y'all,

deleted
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Re: My side effects on Tecfidera

Postby jennieo » Tue Mar 17, 2015 12:49 am

Tif your side effects are just like mine. I thought maybe it was just me. I knew I wasn't crazy. Thanks for sharing.
jennieo
Newbie
 
Posts: 2
Joined: Tue Mar 17, 2015 12:42 am

Re: My side effects on Tecfidera

Postby Tif » Tue Mar 17, 2015 12:26 pm

Hi Jennie,
Did you go off of it yet or will you stay on it? Some of these 'meds' make me so sick, actually, all of them have made me feel and do worse....

What's it doing to you?
Tiff
Tif
Family Member
 
Posts: 72
Joined: Fri Sep 13, 2013 8:34 am

Re: My side effects on Tecfidera

Postby Lucky2be » Mon Mar 30, 2015 9:16 am

Flushing is a normal side effect. My neuro told me to have the Tecfidera towards the end of a meal. I have oatmeal and an egg for breakfast and take the Tecfidera at the last few bites and I get absolutely no GI side effects. I did gain weight but I never used to eat a full breakfast or a late night snack so its in a way due to Tecfidera but indirectly.
I get tinnitus randomly since being on it too. High pitched but comes and goes. Maybe this is just an MS symptom and not due to the drug?

***i just read that changes need to be reported to dr due to the risk of TML brain virus.
User avatar
Lucky2be
Newbie
 
Posts: 5
Joined: Mon Mar 30, 2015 9:05 am
Location: Orange County, CA

Re: My side effects on Tecfidera

Postby PACyclist » Thu Apr 16, 2015 4:37 pm

Been on Tecfidera for about 2 years and have noticed more and more fatigue since that time. I find myself falling asleep on the sofa in the evening not long after my second dose. Mornings are a struggle to get up for work. It's gotten really bad and wasn't sure of a connection to the medicine until I read other people's experiences. This was not an issue the 10 years I was on Copaxone. I wanted to get away from injections so I decided to give Tecfidera a try but I'm having second thoughts. It really sucks. By the time the weekend comes I'm totally exhausted and sleep most of Saturday. Now the weather is getting nice and I'd rather be biking. To be fair to Biogen, it may just be related to my MS. But I'm going to stop taking the Tecfidera for a few days and then switch back to Copaxone. I'll report back at a later time on my fatigue status.
PACyclist
Newbie
 
Posts: 1
Joined: Thu Apr 16, 2015 4:19 pm

Re: My side effects on Tecfidera

Postby LiseN » Mon May 04, 2015 10:33 am

Chiming in very late--but I have been taking Tecfidera for two months and I just decided last night that was ENOUGH. I have lost half my hair. I have felt bloated, irritable, exhausted and foggy-headed. Having to take so many other meds just to counter the Tec side-effects isn't worth it…but it's the hair and now my LEGS (heaviness, spasticity--problems I never had before) that have made me decide to stop this drug. It feels toxic to me. Seriously, taking Tecfidera is making me feel disabled, when I was really quite fine before.
LiseN
Newbie
 
Posts: 2
Joined: Mon May 04, 2015 10:25 am

Re: My side effects on Tecfidera

Postby Lucky2be » Mon May 04, 2015 10:48 am

Copaxone made me feel like a was disabled, my whole life revolved around the side effects. You have to find what's right for you and your body. All of these drugs are toxic.
Re: hair loss, I've had that too. Taking biotin. I thought it was due to the culmination of stress, as it got really bad coming out in chunks when I stopped Copaxone and continued after starting Tecfidera (6 week lapse). Stopped once I started taking biotin and using a laser comb. I'm still on Tecfidera and hair is growing back. Everyone is different : /
Lucky to be here! Dx 6/2014 at 29. Tecfidera since 10/2014.
User avatar
Lucky2be
Newbie
 
Posts: 5
Joined: Mon Mar 30, 2015 9:05 am
Location: Orange County, CA

Re: My side effects on Tecfidera

Postby Tif » Mon May 04, 2015 5:42 pm

Boy do I understand the 'ENOUGH IS ENOUGH' sentiment! I wish the best for you.
Tif
Family Member
 
Posts: 72
Joined: Fri Sep 13, 2013 8:34 am

Re: Interfearons and MS

Postby Zenmasta » Thu May 14, 2015 6:45 pm

Well I been on tecfidera for a week now and I went from walking bumped back down to my granny walker wtf. I feel so weak and fatigue and don't feel like doing anything other than lay in bed. Just don't see the befits of that. I rather go back to my exercise and feel strong and put on muscle gains for my quest to be strongest person with MS and this is messing up all my hard work for something that's suopoose to help me. :-/
Zenmasta
Newbie
 
Posts: 1
Joined: Thu May 14, 2015 6:09 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service